THIS STORY HAS BEEN FORMATTED FOR EASY PRINTING

Hospital death in Maine under investigation

June 15, 2010

E-mail this article

Invalid E-mail address
Invalid E-mail address

Sending your article

Your article has been sent.

  • E-mail|
  • Print|
  • |
Text size +

BANGOR, Maine—The Maine Department of Health and Human Services is investigating the death of a 51-year-old man who died of a drug overdose that was accidentally administered by staff at a Dover-Foxcroft hospital.

Timothy Harvey, of Atkinson, went to the Mayo Regional Hospital on June 4 suffering from an allergic reaction. Hospital officials said Harvey had eaten seafood, but had no known seafood allergy.

Hospital officials told the Bangor Daily News that emergency room employees initially treated Harvey with an appropriate amount of a drug used to treat allergic reactions, but he was later given a second dose that turned out to be 10 times greater than normal, resulting in his death.

The hospital has taken responsibility for the death.

------

Information from: Bangor Daily News, http://www.bangornews.com

Connect with Boston.com

Twitter Follow us on @BostonUpdate, other Twitter accounts